Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 310, NWS Jackson, MS

May 10, 2009East Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 10, 2009, 2:02 PM CDT for East Carroll Parish, Louisiana. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 2:02 PM CDT (19:02 UTC)
Expired
May 10, 2009, 3:00 PM CDT
In force
58 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County East Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 2:29 PM CDTHAIL 18 Nw Transylvania, LAQUARTER HAIL ALONG HWY 882 NEAR THE WEST CARROL/EAST CARROL PARISH BORDERS.
May 10, 2:50 PM CDTHAIL 11 N Transylvania, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:29 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1410 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 101902
SVRJAN
LAC035-102000-
/O.NEW.KJAN.SV.W.0310.090510T1902Z-090510T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF TRANSYLVANIA...

* UNTIL 300 PM CDT

* AT 202 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES WEST OF TRANSYLVANIA MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRANSYLVANIA AND ALSATIA BY 245 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3270 9138 3270 9137 3276 9133 3281 9133
      3279 9115 3277 9116 3275 9112 3266 9113
      3265 9115 3264 9114 3255 9116 3263 9139
      3268 9139
TIME...MOT...LOC 1902Z 280DEG 19KT 3273 9143

$$

DHB
2 follow-up statements
000 
WWUS54 KJAN 101939
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT SUN MAY 10 2009

LAC035-102000-
/O.CON.KJAN.SV.W.0310.000000T0000Z-090510T2000Z/
EAST CARROLL LA-
239 PM CDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL EAST CARROLL PARISH...

AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TRANSYLVANIA MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRANSYLVANIA BY 245 PM CDT...
  ALSATIA BY 250 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3275 9124 3275 9112 3267 9113 3265 9115
      3263 9114 3256 9116 3255 9117 3264 9131
TIME...MOT...LOC 1939Z 287DEG 18KT 3268 9122

$$

CME
000 
WWUS54 KJAN 101947
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT SUN MAY 10 2009

LAC035-102000-
/O.CON.KJAN.SV.W.0310.000000T0000Z-090510T2000Z/
EAST CARROLL LA-
247 PM CDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL EAST CARROLL PARISH...

AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TRANSYLVANIA MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALSATIA BY 255 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3273 9121 3272 9113 3269 9113 3267 9113
      3265 9115 3263 9114 3259 9116 3264 9126
TIME...MOT...LOC 1947Z 288DEG 16KT 3267 9119

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:47 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 10, 10:47 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT SUN MAY 10 2009

.UPDATE...LATEST MCS OVER SRN AR/NRN MS BEGINNING TO REDEVELOP ALONG
HIGHWAY 82 WHILE OVERALL TREND IS TO GRADUALLY DIMINISH ON SATELLITE
IMAGERY. EXPECT ACTIVITY TO BUILD EWD THROUGH THE FFA ALONG HIGHWAY
82 THROUGH EARLY THIS AFTERNOON AND HAVE RAISED POPS/HAZARD GRIDS FOR
POTENTIAL HEAVY RAIN IN THOSE LOCATIONS. RADAR TRENDS SHOWING NEWEST
CELL FORMATION TAKING PLACE WITH PRIMARY SURFACE FRONTAL ZONE THAT
APPEARS POSTIONED ALONG A LAKE PROVIDENCE, LA TO PHILADELPHIA, MS
LINE WHILE A WEAKER OUTFLOW BOUNDARY ON VISIBLE SATELLITE ALONG A
PORT GIBSON TO QUITMAN LINE. BUILDING CUMULUS FIELD OVER SRN MS
PUSHING NWD INTO THE OUTFLOW SO SHRA/TSRA SHOULD BE IGNITING WITH
NEXT FEW HOURS ACROSS THE ENTIRE I-20 CORRIDOR AS WELL WHERE POPS
HAVE BEEN ALSO BOOSTED WITH MENTION OF HEAVY RAINS.

MORNING RAOBS SUPPORT MLCAPES OF 2500-3000J/KG ACROSS SRN HALF OF
CWFA THIS AFTERNOON WITH 0-3KM HELICITIES BUMPING UP TO 150M*M/S*S.
HAVE KEPT THE BEST RISK OF ISOLATED SVR TSRA OVER SRN MS PER PREVIOUS
FORECAST...MAINLY DURING THAT 20Z-02Z TIME FRAME. NO OTHER CHANGES
TO PACKAGE FOR NOW AS HEAVIER RAIN RISK SHIFTS SWD TONIGHT./40/

PREVIOUS DISCUSSION...FOR TONIGHT...EXPECT OUR CHANCES OF CONVECTION
TO CONTINUE AS MORE SHORT WAVES CROSS THE REGION. THE TRAINING OF
HEAVY CONVECTION ACROSS THE NORTH SHOULD DECREASE AS WE MOVE INTO THE
EARLY EVENING HOURS AS ISENTROPIC LIFT DECREASES. THERE STILL BE SOME
POTENTIAL FOR SOME STRONG STORMS ACROSS THE SOUTH HALF DURING THE
EVENING. MOS GUIDANCE KEEPS THE BEST CHANCE OF CONVECTION ACROSS THE
NORTH. SO WENT WITH LIKELY POPS NORTH TO ISOLATED POPS SOUTH. WENT
CLOSE TO MAV GUIDANCE OF TEMPS WITH LOWS FROM THE LOWER 60S NORTH TO
THE UPPER 60S SOUTH.

FOR MONDAY...THE SURFACE BOUNDARY WILL BECOME STATIONARY ACROSS THE
SOUTH. MODELS SHOW A POSSIBLE MCS MOVING EAST ALONG THE BOUNDARY
DURING THE DAY. EXPECT OUR CHANCES OF CONVECTION TO CONTINUE.
ISENTROPIC LIFT WILL AID IN CONVECTION NORTH OF THE FRONT. EXPECT
THE STRONGER STORMS TO AFFECT THE SOUTH HALF OF THE REGION. HEAVY
RAINS COULD STILL BE AN ISSUE FOR THIS PERIOD AS STORMS MAY TRAIN
FROM WEST TO EAST OVER THE SAME AREAS. WENT CLOSE TO MOS GUIDANCE
WHICH PUTS IN DECENT POPS ACROSS THE REGION WITH THE BEST POPS OVER
THE CENTRAL PORTION OF THE ARKLAMISS. WENT CLOSE TO MOS GUIDANCE ON
TEMPS WHICH SHOWS HIGHS FROM NEAR 70 NORTH TO THE LOWER 80S
SOUTH./17/

LONG TERM...MONDAY NIGHT THROUGH SUNDAY...NEAR ZONAL FLOW WILL
CONTINUE THIS WEEK WITH A RETURN TO MOSTLY DIURNAL RAIN
CHANCES...BUT A PATTERN CHANGE LOOKS MORE LIKELY BY NEXT WEEKEND.
DEPENDING ON THE HOW THE POSSIBLE MCS PLAYS OUT ON
MONDAY...CONVECTION WILL BE ONGOING OR WINDING DOWN MONDAY EVENING
ALONG A STALLED FRONTAL BOUNDARY DRAPED ACROSS THE SOUTHERN HALF OF
OUR CWFA. THE NAM HAS THE BOUNDARY FARTHER SOUTH THAN THE GFS AND
ENDS THE PCPN EARLIER. BOTH MODELS HAVE A SURFACE HIGH CENTERED OVER
THE OHIO VALLEY BY TUESDAY MORNING WITH DRIER MID 50 SURFACE DEW
POINTS OVER OUR NORTHERN ZONES. THIS HIGH WILL SHIFT EAST TUESDAY
AND RETURN FLOW WILL HELP SEND THE STALLED BOUNDARY BACK NORTH AS A
WEAK WARM FRONT. ONCE THIS BOUNDARY SHIFTS NORTH OF OUR CWFA BY
TUESDAY EVENING...VERY LITTLE CHANGE IN THE MID 60 DEW POINTS AND
GREATER THAN ONE INCH PW AIRMASS IS SEEN THROUGH NEXT WEEKEND. THE
WARM FRONT WILL MOVE OVER THE NORTHERN HALF OF OUR AREA DURING THE
HEAT OF THE DAY TUESDAY. THIS WILL SHIFT THE FOCUS FOR GREATEST POPS
TO OVER OUR NORTH TUESDAY AFTERNOON. ALTHOUGH A FEW STRONG STORMS
CANNOT BE RULED OUT TUESDAY...IT APPEARS THE MAIN THREAT FOR SEVERE
WEATHER WILL REMAIN NORTHWEST OF OUR CWFA. A NORTHERN STREAM
SHORTWAVE WILL TRACK EAST ACROSS THE NORTHERN TIER STATES TUESDAY
AND WEDNESDAY BEFORE LIFTING UP INTO CANADA. THE ASSOCIATED SURFACE
LOW WILL DROP A COLD FRONT TOWARD OUR REGION LATE WEDNESDAY BUT THIS
FRONT IS EXPECTED TO STALL WELL NORTH OF OUR CWFA WEDNESDAY NIGHT.
WITH WARMER THAN NORMAL TEMPERATURES EXPECTED EACH AFTERNOON FROM
WEDNESDAY ON...GENERALLY IN THE MID TO UPPER 80S...ISOLATED TO
SCATTERED MAINLY AFTERNOON TO EARLY EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED. BOTH THE GFS AND ECMWF START TO SHOW A
MORE AMPLIFIED WEATHER PATTERN BY SATURDAY WITH TROUGHING OVER THE
WEST AND RIDGING IN THE EAST. THE PATTERN LOOKS TO REMAIN
PROGRESSIVE THOUGH WITH THE TROUGH IN THE WEST MOVING OVER OUR
REGION BY MONDAY. THIS MAY BRING SOME COOLER WEATHER FOR THE START
OF NEXT WEEK. /22/

&&

.AVIATION...MVFR/VFR CONDITIONS IN MAINLY BROKEN TO OVERCAST CLOUDS
AROUND 2500 TO 3500FT PREVAIL ACROSS THE MAJORITY AREA THIS MORNING.
LOW CLOUDS AROUND 1000FT CONTINUE OVER MEI...BUT THE CLOUDS WILL
BEGIN TO LIFT LATE THIS MORNING AND VFR CONDITIONS SHOULD PREVAIL
EARLY THIS AFTERNOON. SHOWERS AND THUNDERSTORM ARE MOVING ACROSS THE
HIGHWAY 82 CORRIDOR THIS MORNING AND THE SHOWERS AND THUNDERSTORMS
WILL INCREASE ACROSS THE CENTRAL PORTIONS OF THE STATE THROUGH THE
AFTERNOON HOURS. THESE SHOWERS WILL BRING TEMPO MVFR/IFR CONDITIONS
OVER MOST SITES THIS AFTERNOON. THE HIGHEST PROBABILITY FOR
THUNDERSTORMS WILL BE AT GWO/GLH/JAN/MEI  AND GTR...BUT ISOLATED
STORMS ARE POSSIBLE FOR HBG ALSO. FOG/STRATUS IS ONCE AGAIN POSSIBLE
EARLY ON SATURDAY AND THIS WILL BRING IFR/LIFR CONDITIONS TO MUCH OF
THE EASTERN AND SOUTHERN PORTIONS OF THE AREA./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  64  77  61 /  67  45  57  36
MERIDIAN      83  63  77  60 /  63  45  60  31
VICKSBURG     83  64  79  61 /  62  43  55  37
HATTIESBURG   90  68  82  65 /  19  22  48  30
NATCHEZ       86  67  80  65 /  28  29  44  26
GREENVILLE    74  61  73  60 /  92  59  61  40
GREENWOOD     73  62  72  58 /  92  60  56  37

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
     025>039.

LA...NONE.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, May 10, 5:10 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
510 AM CDT SUN MAY 10 2009

ARZ074-075-MSZ018-019-025>039-110900-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
510 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI
FOR TODAY INTO THIS EVENING. THE PRIMARY RISK WILL BE WINDS OF 40
MPH AND SOME SMALL HAIL. THE POTENTIAL FOR THE REPEATED TRAINING OF
THUNDERSTORMS OVER THE SAME AREAS FOR TODAY WILL ALSO BRING THE RISK
FOR LOCALLY HEAVY RAINFALL OF UP TO 3 INCHES TO THESE AREAS AND A
FLASH FLOOD WATCH CONTINUES THROUGH AT LEAST 7 PM TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK OF SEVERE STORMS ON MONDAY SHOULD SHIFT TO THE SOUTH OF
SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF WEATHER OPERATIONS MAY
BE NEEDED TODAY AND THIS EVENING. OTHERWISE...ACTIVATION IS NOT
EXPECTED THROUGH NEXT SATURDAY.

LAZ007>009-015-016-023-025-MSZ040>058-110900-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
510 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF THE INTERSTATE TWENTY CORRIDOR TODAY AND THIS EVENING.
THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL
UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF OUTFLOW BOUNDARIES
AND A STATIONARY FRONTAL BOUNDARY WITH DAYTIME HEATING IS EXPECTED
TO GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT TODAY. A MORE
ORGANIZED CLUSTER OF THUNDERSTORMS COULD MOVE INTO THESE AREAS
DURING THE DAY AND THIS EVENING. PERIODS OF HEAVY RAINFALL OF UP TO
2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE
SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN
MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST
SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE
FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON
TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME
FROM TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN FOR MONDAY AND
MONDAY NIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT
SATURDAY.

LAZ024-026-MSZ059>066-072>074-110900-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
510 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA...AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA AS A STALLED FRONTAL
BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME
HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. DAMAGING WINDS AND
HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY
RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF
STORMS TRAIN OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY
JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING
COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN
NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT
THIS TIME FROM TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL
IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON
AND AGAIN MONDAY AFTERNOON. OTHERWISE...ACTIVATION IS NOT EXPECTED
THROUGH NEXT SATURDAY.

22/17

In the hours before

Local storm report, May 10, 12:01 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     YAZOO CITY              32.86N 90.41W
05/09/2009                   YAZOO              MS   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN IN YAZOO CITY.

&&

40
Local storm report, May 10, 12:28 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             BEEKMAN                 32.92N 91.88W
05/09/2009  E0.75 INCH       MOREHOUSE          LA   TRAINED SPOTTER

&&

40
Local storm report, May 10, 1:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             BASTROP                 32.77N 91.91W
05/10/2009  E1.00 INCH       MOREHOUSE          LA   LAW ENFORCEMENT

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:10 PM CDTSevere Thunderstorm WarningJANMorehouse65 min
May 10, 1:01 PM CDTSevere Thunderstorm WarningJANCatahoula25 min
May 10, 1:15 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll60 min
May 10, 2:50 PM CDTSevere Thunderstorm WarningJANConcordia, Tensas40 min
May 10, 3:22 PM CDTSevere Thunderstorm WarningJANMadison53 min
May 10, 3:35 PM CDTTornado WarningJANMadison36 min
May 10, 3:41 PM CDTFlash Flood WarningJANConcordia64 min
May 10, 3:49 PM CDTSevere Thunderstorm WarningJANConcordia56 min
May 10, 4:13 PM CDTSevere Thunderstorm WarningJANCatahoula51 min
May 10, 4:16 PM CDTSevere Thunderstorm WarningJANEast Carroll, Morehouse, West Carroll59 min
May 10, 5:25 PM CDTSevere Thunderstorm WarningJANMadison80 min
May 10, 5:43 PM CDTSevere Thunderstorm WarningJANFranklin, Richland47 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.